Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 stopped increasing
Jul 4, 2010

Hello Doctor,

i am since 15 months on Therapy Truvada/Viramune. My Numbers since then are VL undetectable, CD4: 231/14% June 09, 348/24% Sept 09, 248/20% Feb 10, 268/19% June10.

My doctor says that my body seems to react slow in terms of Immune response and maybe have settled on a plateau of around 300 CD4. Meds could not do any better than reduce the VL to 0, the CD4 would be up to the body.

So my question would basically be if there is any way or alternative treatment to boost or influence the CD4 count if it does not further increase by itself.

If not, whats the long term projection with a CD4 count of that kind, I am 37 years old no OI, no Hepatite.

Another question i have: Two liver values are increased due to Virmune, Alanine Aminotransferasa is 46 (Reference 5-41) and Gamma Glutamintransferasa is 151 (Reference 10-71). I drink Alcohol maybe once a month. And Hep A,B,C negative. The doctor said its only slightly increased , so no indication to change meds. Would you agree on that or is there any danger in long term with this increase. I take Viramune because i had a history of depression so no Sustiva and KAletra has increased my Triglycerids which are fine with Viramune.

Thanks a lot for your help

Kind Regards M.

Response from Dr. Holodniy

You don't indicate what your starting CD4 count and percent was prior to starting HIV treatment, unless the 231/14% was prior to starting. I don't think changing to a different regimen will increase the rate at which your CD4 count increases. You will likely get some further increase CD4 count, but how much is difficult to predict. I agree with your doctor. I would not be concerned about the liver enzyme increase.



Previous
hiv virus and the brain
Next
to start meds early, or not?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement